View Full Version : Frustrated


bobabuoy
09-27-13, 09:37 PM
I've been taking 15mg Focalin XR for a 2 weeks now and it isn't working as well as a higher dose did. The problem is that when I was taking 25mg Focalin XR I would get chest pains for 1.5 hours early in the day, and then would be irritable at night.

I called my doc to see what i can do and he had the admin person call back to say just stay on the dose until my appointment in a little over a 1 week.

I am really frustrated because I have felt the positive effects of stimulants and want to get back to where the meds were helping me.

I also notice at night after the med has worn off that I am really sensitive to noise - to the point where I jump out of my skin at times. What the heck is causing this?

MX2012
09-28-13, 01:18 AM
bobabuoy -- I don't take meds, so I can not provide good advice, but you are correct to note how you react to various medications. I do know that some medications take time to reach the desired effect.

Your reactions do sound troubling.

I know that in the past, I was given various medications for depression, for ADD/HD but I did not like the effects, so I stopped taking them. But, the one thing I did not do was research the medications sufficiently to understand the proper use of them.

I did do research on herbal remedies, I used St. John's Wort for several years and a few other herbals.

But, each person is different and herbals are not standardized, so there are risks with any substance.

Do some research here on the forums and elsewhere to learn about the medications you are taking and others, so when you go to the doctor's you will be an informed patient.

Take care.

someothertime
09-28-13, 02:40 AM
Can you give us a timeline of dosage increases... Good therapidic benefit... And when thing got worse... Any other variations you can think of around this time?

sarahsweets
09-28-13, 06:25 AM
So was your prescribed dose 15mg or 25mg?

bobabuoy
09-28-13, 08:29 AM
Prescribed dose was initially 25mg XR. At this dose the medication was working effectively for my ADD symptoms. After a week I called the dr. because of the side effects - the chest pain was something I could tolerate since it went away after an hour or so, but the irritability was really noticed by my wife.

He then switched me down to 15mg XR, which i have been on now for 2 weeks. This is kind of the reason I don't really like the XR versions, because it is difficult to change dosage without a completely new prescription.

Nonzens
09-29-13, 11:17 AM
"This is kind of the reason I don't really like the XR versions, because it is difficult to change dosage without a completely new prescription."

And that's why psychs prefer prescribing XR versions - because they want you to follow their simple-minded prescription precisely so they can claim authority over you by saying you took the medication at a consistent dose for a random period of time that just happens to be 30 days. That way they avoid accusations that they're over-prescribing medications that could be abused. If that's to your detriment, too bad.

livewire
10-01-13, 11:21 PM
I take what is considered a "high dose" to some. 30 mg. @ 6:00 am and (sometimes) another 30 mg. at 2:00 pm. I'm a full time student (psych major) I graduate in December. Sometimes I can tolerate it - sometimes I can't. Especially in the early weeks when I switched from IR to XR in November 2012.

It took me a good 3-4 weeks to acclimate. Insomnia, some ^ BP, a little arm pain. I'm not saying put up with these side effects - dunno your medical history, etc. I stuck it out and adjusted my dose accordingly and like you, kept good records of physical/mental side effects and benefits. . But yeah, I was still committed to either a 30 mg. in the am and another 30 mg in the afternoon if I had to stay up really late studying for a really difficult course exam, presentations, etc.. It's a hard drug to adjust/tweak no doubt about it. I finally got used to it and like it. No side effects. Once you get used to it a good rule of thumb is "If your feeling side effects or buzzed - you've probably overshot your therapeutic window." :eek: Good luck!